Alert archive / New York / Freezing Rain Advisories in 2016
Freezing Rain Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this freezing rain advisory at Jan 8, 2016, 6:25 PM EST for Allegany County, Cattaraugus County, New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 6:25 PM EST (23:25 UTC)
- Expired
- Jan 8, 2016, 11:55 PM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3387 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS41 KBUF 082325 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 625 PM EST FRI JAN 8 2016 NYZ020-021-090600- /O.NEW.KBUF.ZR.Y.0001.160108T2325Z-160109T0600Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 625 PM EST FRI JAN 8 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...THIS EVENING INTO THE EARLY OVERNIGHT. * ACCUMULATIONS...ICE ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH THIS EVENING. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT, BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ008-090730- /O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 625 PM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH OVERNIGHT. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ CHURCH
1 follow-up statement
210 WWUS41 KBUF 090455 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1155 PM EST FRI JAN 8 2016 NYZ020-021-090600- /O.CAN.KBUF.ZR.Y.0001.000000T0000Z-160109T0600Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 1155 PM EST FRI JAN 8 2016 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING OVERNIGHT ACROSS THE WESTERN SOUTHERN TIER AS RAIN SHOWERS BECOMES SCATTERED TO ISOLATED. THE FREEZING RAIN THREAT HAS GREATLY DIMINISHED... BUT THOSE TRAVELING OVERNIGHT SHOULD REMAIN ALERT FOR ANY ISOLATED LINGERING SLICK SPOTS. $$ NYZ008-091100- /O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1155 PM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH OVERNIGHT. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS...AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ CHURCH
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freezing rain advisory went out at Jan 8, 4:29 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 8, 4:29 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EST FRI JAN 8 2016
.SYNOPSIS...
A SOMEWHAT DISORGANIZED STORM SYSTEM OVER THE NATIONS MID SECTION
WILL MOVE FROM THE MID WEST TO THE UPPER GREAT LAKES TONIGHT. THIS
WILL SPREAD A PERIOD OF RAIN ACROSS THE REGION TONIGHT...WITH A
FEW HOURS OF FREEZING RAIN LIKELY ACROSS PARTS OF THE NORTH
COUNTRY. WHILE SOME RAIN SHOWERS WILL STILL BE POSSIBLE ON
SATURDAY...OUR FOCUS WILL TURN TO A MAJOR PATTERN CHANGE THAT WILL
TAKE PLACE FOR THE UPCOMING WEEK...LEADING TO MUCH COLDER WEATHER
WITH THE LIKELIHOOD FOR SIGNIFICANT LAKE SNOWS.
&&
.NEAR TERM /THROUGH SATURDAY/...
A BROAD AREA OF LOW PRESSURE OVER THE MID WEST LATE THIS AFTERNOON
AND EARLY EVENING WILL PUSH NORTHEAST ACROSS THE UPPER GREAT LAKES
DURING THE COURSE OF THE OVERNIGHT. AN ILL DEFINED WARM FRONTAL
BOUNDARY ASSOCIATED WITH THIS FEATURE WILL WORK ITS WAY NORTHWARD
ACROSS OUR REGION IN THE PROCESS...BUT GIVEN THE WEAK BAROCLINICITY
OF THE FRONTAL STRUCTURE AND THUS MARGINAL FRONTOGENTIC LIFT...
RAINFALL AMOUNTS WILL GENERALLY BE A TENTH OF AN INCH OR LESS.
WHILE THIS WILL TRANSLATE IN A NUISANCE EVENT FOR THE VAST MAJORITY
OF WESTERN NEW YORK...NEAR SFC AIR TEMPERATURES SHOULD BE CLOSE
TO OR JUST BELOW FREEZING LATER TONIGHT ACROSS THE TUG HILL AND
POINTS EAST TO THE FOOTHILLS OF THE ADIRONDACKS (IE. LEWIS CO). AS A
RESULT...THERE COULD BE SEVERAL HOURS OF FREEZING RAIN FOR THAT
PARTICULAR AREA. WILL MAINTAIN THE CURRENT WINTER WEATHER ADVISORY
FOR THAT AREA...WHILE CLOSELY WATCHING ALLEGANY COUNTY WHERE
ISOLATED PATCHES OF FREEZING RAIN WILL BE POSSIBLE. ELSEWHERE ACROSS
WESTERN NEW YORK...THE FAIRLY WIDESPREAD NUISANCE RAIN THIS EVENING
WILL TAPER OFF TO SCATTERED SHOWERS DURING THE OVERNIGHT.
ON SATURDAY...THE WEAK WARM FRONT WILL PUSH NORTH OF OUR REGION
ACROSS THE ST LAWRENCE VALLEY WHILE WEAK RIDGING WILL CROSS
THE LOWER GREAT LAKES IN ITS WAKE. THIS IN CONCERT WITH DRYING
BETWEEN H925 AND H7 WILL SUPPORT LOWERING POPS TO SLGT CHC BY
MIDDAY IN MOST AREAS...ALTHOUGH CLOUD COVER SHOULD STILL BE
PLENTIFUL. TEMPERATURES ON SATURDAY WILL REMAIN WELL ABOVE NORMAL
WITH READINGS CLIMBING INTO THE MID 40S FOR MOST AREAS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE FOCUS DURING THIS PERIOD WILL BE ON A STORM SYSTEM TRACKING
ACROSS THE EASTERN GREAT LAKES WHICH WILL BRING A SHARP CHANGE BACK
TO TYPICAL WESTERN AND CENTRAL NEW YORK WINTER WEATHER SUNDAY NIGHT.
THIS SYSTEM WILL SHIFT ACROSS THE OHIO VALLEY SATURDAY NIGHT THEN
CROSS THE EASTERN GREAT LAKES INTO SOUTHWESTERN QUEBEC ON SUNDAY. A
COLD WESTERLY FLOW WILL THEN CROSS THE GREAT LAKES IN THE WAKE OF
THIS SYSTEM ON MONDAY AND MONDAY NIGHT. THIS WILL TRIGGER SOME
SHIFTING BANDS OF LAKE EFFECT SNOW EARLY NEXT WEEK AS WINDS BACK
AHEAD OF A GREAT LAKES CLIPPER APPROACHING FOR TUESDAY. A MORE
SIGNIFICANT LAKE EFFECT EVENT IS EXPECTED IN THE WAKE OF THE CLIPPER
MID NEXT WEEK WITH DETAILS INCLUDED IN THE LONG TERM SECTION BELOW
AND HAZARDOUS WEATHER OUTLOOK.
INITIALLY A MILD AIRMASS WILL BE IN PLACE SATURDAY NIGHT WITH JUST A
CHANCE OF SOME SCATTERED SHOWERS BEFORE MIDNIGHT AS SHORTWAVE
RIDGING PASSES OVERHEAD. AS THE SURFACE LOW TRACKS ACROSS THE OHIO
VALLEY A STRONG SOUTHERLY LOW LEVEL JET WILL COMBINE WITH A SHARP
VORT MAX AND PLUME OF 700MB MOISTURE TO BRING A PERIOD OF STEADY
WARM ADVECTION RAIN ACROSS THE FORECAST AREA LATE SATURDAY NIGHT
INTO SUNDAY MORNING. THIS WILL BE A SOAKING RAIN WITH TOTALS RANGING
FROM A HALF TO THREE-QUARTERS OF AN INCH. THE LARGER IMPACT WILL BE
WITH THE STRENGTHENING LOW LEVEL JET LIFTING ACROSS THE REGION AND
ASSOCIATED DOWNSLOPING HIGH WINDS. MODELS SHOW SOUTHEASTERLY 925MB
WINDS INCREASING TO 50 KNOTS ALONG THE CHAUTAUQUA RIDGE SATURDAY
NIGHT THEN REACHING AS HIGH AS 60 KNOTS OVER THE TUG HILL SUNDAY
MORNING. THE SOUTHEAST FLOW IS FAVORABLE FOR DOWNSLOPING AS WINDS
ARE SQUEEZED BETWEEN THE HIGHER TERRAIN AND AN INVERSION ALOFT. HAVE
ISSUED A HIGH WIND WATCH FOR THE FAVORABLE DOWNSLOPE REGIONS ALONG
THE LAKE ERIE SHORELINE AND THE NORTH AND NORTHWEST FACING SLOPES OF
THE TUG INCLUDING THE BLACK RIVER VALLEY.
ON SUNDAY THE LOW WILL CROSS THE EASTERN GREAT LAKES JUST WEST OF
BUFFALO WITH A SHARP COLD FRONT PASSING EAST ACROSS THE FORECAST
AREA THROUGH THE AFTERNOON HOURS. AS TEMPERATURES DROP FROM THE 40S
INTO THE 20S BEHIND THE FRONT...WRAP AROUND MOISTURE WILL PRODUCE
RAIN SHOWERS MIXING WITH THEN CHANGING TO ALL SNOW SHOWERS BY SUNDAY
EVENING. ONLY EXPECTING UP TO AN INCH OF SNOW AREA WIDE DURING THIS
CHANGEOVER THEN A LAKE RESPONSE KICKS IN AS 850MB TEMPS SHARPLY FALL
INTO THE NEGATIVE TEENS CELSIUS. ADDITIONALLY...A ROUND OF MORE
WIDESPREAD WESTERLY GUSTY WINDS CAN BE EXPECTED BEHIND THE COLD
FRONT AS WINDS FROM A 50KT 850MB JET MIX TO THE SURFACE. GUSTS INTO
THE 40S WILL LIKELY REQUIRE A WIND ADVISORY FOR SUNDAY AFTERNOON AND
EVENING.
SUNDAY NIGHT THROUGH MONDAY NIGHT LAKE EFFECT SNOWS WILL DEVELOP
EAST OF THE LAKES INITIALLY ON A WESTERLY 270 FLOW. STEERING WINDS
WILL THEN SLOWLY BACK TO ABOUT 250 THEN 220 LIFTING THE LAKE BANDS
NORTH BY MONDAY NIGHT. OFF LAKE ERIE...THIS WOULD LIFT THE BAND
ACROSS BUFFALO TO THE NORTHTOWNS AND NIAGARA FALLS. OFF LAKE
ONTARIO...THE BAND WOULD LIFT ACROSS WATERTOWN TOWARD THE SAINT
LAWRENCE RIVER. THE LAKE ONTARIO BAND EVEN LOOKS TO HAVE AN UPSTREAM
MOISTURE CONNECTION WITH GEORGIAN BAY ALONG WITH A FAVORABLE FETCH
ACROSS THE LAKE. WHILE ACCUMULATING LAKE SNOWS ARE EXPECTED EAST OF
BOTH LAKES...THE MORE SIGNIFICANT ACCUMULATIONS WILL BE EAST OF LAKE
ONTARIO DUE TO MORE FAVORABLE PARAMETERS. THIS MAY ALSO IMPACT THE
EVENING COMMUTES MONDAY EVENING IN BUFFALO AND WATERTOWN. LAKE
EFFECT HEADLINES WILL LIKELY BE NEEDED TO COVER THIS EARLY WEEK
EVENT...WITH A SECOND STRONGER EVENT EXPECTED LATER IN THE WEEK. DUE
TO THE SHIFTING NATURE OF THE BANDS AND SOME MORE LIMITED PARAMETERS
OFF LAKE ERIE...WILL HOLD OFF ON THESE HEADLINES UNTIL A MORE CLEAR
SCENARIO DEVELOPS WITH CONFIDENCE INCREASING AS THIS EVENT
EVENTUALLY FALLS WITHIN THE RANGE OF MESOSCALE MODELS. OUTSIDE OF
THE LAKE EFFECT...A RETURN TO WINTER TEMPERATURES WILL BE FELT
ACROSS THE ENTIRE FORECAST AREA ON MONDAY WITH TEMPERATURES ONLY
REACHING INTO THE 20S FOR HIGHS AND DIPPING INTO THE TEENS ON MONDAY
NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A MORE SIGNIFICANT...LONG DURATION AND HIGH IMPACT LAKE EFFECT SNOW
EVENT IS EXPECTED FROM MIDWEEK THROUGH FRIDAY ON THE HEELS OF AN
ALBERTA CLIPPER SYSTEM FORECAST TO CROSS THE GREAT LAKES TUESDAY.
THIS CLIPPER WILL ARRIVE ACROSS WESTERN AND CENTRAL NEW YORK LATER
TUESDAY INTO TUESDAY NIGHT WITH A WIDESPREAD GENERAL SNOWFALL FOR
ALL. IT IS FAR TOO EARLY TO ESTIMATE ANY SNOW AMOUNT FROM THIS
CLIPPER BUT ADVISORY LEVEL TOTALS ARE NOT OUT OF THE QUESTION.
IN THE WAKE OF THIS CLIPPER A BROAD AND DEEP 500MB TROUGH WILL
SETTLE OVER THE GREAT LAKES THROUGH THE END OF THE WEEK WHILE THE
CLIPPER BOMBS OUT OFF THE MAINE COAST AND SHIFTS NORTH ACROSS THE
CANADIAN MARITIMES. THIS FITS THE PATTERN OF CLASSIC SIGNIFICANT
LAKE EFFECT EVENTS WHEN COMPARING TO LOCAL RESEARCH COMPOSITES.
850MB TEMPS WILL LOWER TOWARD -20C WITH CURRENT LAKE TEMPS OF 3C TO
5C WILL CREATE VERY STEEP LAPSE RATES AND TALL LAKE INDUCED
EQUILIBRIUM LEVELS. NEARLY 24 HOURS OF 270 DEGREE FLOW WEDNESDAY
INTO THURSDAY WITH A FAVORABLE BACKGROUND SYNOPTIC MOISTURE PATTERN
WILL LIKELY BRING SNOW TOTALS MEASURING IN FEET OF SNOW FOR AREAS
EAST OF THE LAKES THAT SEE THE BANDS LOCK IN PLACE FOR AN EXTENDED
PERIOD OF TIME. THUNDERSNOW WITH SNOW RATES OF SEVERAL INCHES AN
HOUR MAY ALSO BE POSSIBLE. THE EVENT LOOKS TO CONTINUE INTO FRIDAY
BEFORE A BROAD ARCTIC HIGH BUILDS SOUTH ACROSS THE NORTHERN PLAINS
WHICH WILL VEER WINDS TO NORTHERLY AND BEGIN TO LOWER LAKE INDUCED
EQUILIBRIUM LEVELS AS A SUBSIDENCE INVERSION DEVELOPS. AS WITH THE
EARLY WEEK EVENT...IT IS FAR TOO SOON TO PRODUCE CONFIDENT SNOW
TOTALS FOR SPECIFIC AREAS FOR THIS EVENT. AN UPDATED HAZARDOUS
WEATHER OUTLOOK HAS BEEN ISSUED TO COVER THIS MORE SIGNIFICANT
SECOND EVENT. TEMPERATURES THROUGH THE WEEK WILL AVERAGE NEAR TO
BELOW NORMAL WITH HIGHS ONLY INTO THE 20S AND LOWS OVERNIGHT IN THE
TEENS AND SINGLE DIGITS.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
FAIR VFR CONDITIONS WILL DETERIORATE FROM THE SOUTHWEST LATE THIS
AFTERNOON INTO TONIGHT...AS A DISORGANIZED STORM SYSTEM OVER THE
MID WEST WILL PUSH A WEAK WARM FRONT NORTHWARDS ACROSS OUR REGION.
CIGS WILL LOWER AND THICKEN AHEAD OF THIS FRONTAL BOUNDARY WHILE
SOME LIGHT RAIN WILL BECOME MORE COMMON. THE PCPN IS EXPECTED TO
FALL AS FREEZING RAIN OVER PARTS OF THE NORTH COUNTRY...INCLUDING
THE TUG HILL PLATEAU. CIGS WILL LOWER TO MVFR FROM THE SOUTHWEST
STARTING LATE THIS AFTERNOON...WITH IFR TO LIFR CIGS EXPECTED
LATER TONIGHT ACROSS THE HIGHER TERRAIN OF THE SRN TIER AND FINGER
LAKES REGION.
ON SATURDAY...MVFR TO IFR CIGS WILL GENERALLY REMAIN IN PLACE...
WITH CIGS LIKELY LIFTING TO VFR LEVELS ACROSS THE FINGER LAKES
REGION (INCL. KROC). THE LOWER CIGS WILL BE ACCOMPANIED BY SOME
LIGHT SHOWERS...MAINLY DURING THE MORNING HOURS.
OUTLOOK...
SATURDAY NIGHT...MVFR TO IFR IN RAIN SHOWERS.
SUNDAY...RAIN MIXING WITH AND CHANGING TO SNOW BY SUNDAY NIGHT
WITH IFR DEVELOPING.
MONDAY...IFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.
MONDAY NIGHT AND TUESDAY...IFR IN LAKE EFFECT SNOW SHOWERS NORTHEAST
OF THE LAKES...OTHERWISE VFR WITH SCATTERED FLURRIES AND SNOW SHOWERS.
WEDNESDAY...MAINLY VFR...BUT MVFR TO IFR IN LAKE SNOWS EAST OF BOTH
LAKES.
&&
.MARINE...
A WEAK STORM SYSTEM OVER THE UPPER MID WEST THIS EVENING WILL PUSH
NORTHEAST ACROSS THE UPPER GREAT LAKES DURING THE OVERNIGHT. THIS
WILL PRODUCE MODERATE SOUTHEASTERLIES ACROSS THE LOWER GREAT LAKES
FOR THE BULK OF THE NIGHT...WITH WINDS VEERING IN THE WAKE OF A WARM
FRONT SATURDAY MORNING. THIS FLOW WILL KEEP THE HIGHEST WAVES IN
CANADIAN WATERS...ALTHOUGH CONDITIONS WILL APPROACH SCA ADVISORY
LEVELS...PARTICULARLY NORTH OF MEXICO BAY TO THE ST LAWRENCE RIVER.
A FLAG MAY BE HOISTED FOR THAT AREA IN A LATER FORECAST PACKAGE.
MODERATE SOUTHERLIES ARE FORECAST ACROSS BOTH LAKES ERIE AND ONTARIO
FOR SATURDAY...WITH MARGINAL SCA CONDITIONS STILL IN PLACE FOR THE
NEARSHORE WATERS NORTH OF MEXICO BAY.
SOUTHEAST WINDS AHEAD OF A STRONG STORM SYSTEM WILL FRESHEN ACROSS
THE LOWER GREAT LAKES SATURDAY NIGHT...WITH GALE FORCE WINDS LIKELY
IN THE WAKE OF THE STORM LATE SUNDAY AND SUNDAY NIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR NYZ007-008.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR NYZ019-085.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
SATURDAY FOR NYZ008.
MARINE...NONE.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jan 8, 3:47 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EST FRI JAN 8 2016 NYZ001-002-010>012-020-092100- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CATTARAUGUS- 347 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM THE SOUTHERN TIER NORTHWARD ACROSS THE BUFFALO METRO AREA BY MONDAY EVENING. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY INTO WEDNESDAY...INCLUDING PORTIONS OF BUFFALO AND AREA SUBURBS. THIS BAND MAY CONTINUE AT TIMES THROUGH THURSDAY BEFORE SNOW BECOMES MORE FOCUSED ON THE SOUTHERN TIER TOWARD THE END OF THE WEEK. WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-092100- CHAUTAUQUA-SOUTHERN ERIE- 347 PM EST FRI JAN 8 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. SOUTHEAST WINDS WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY NIGHT...MAINLY ALONG THE LAKE ERIE SHORELINE NEAR THE BASE OF THE CHAUTAUQUA RIDGE. WINDS WILL THEN BECOME SOUTHWESTERLY SUNDAY AND SUNDAY NIGHT...WITH GUSTS TO 50 MPH. SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM THE SOUTHERN TIER NORTHWARD ACROSS SOUTHERN ERIE COUNTY BY MONDAY EVENING. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY INTO WEDNESDAY...INCLUDING PORTIONS OF BUFFALO AND ITS SOUTHTOWNS. THIS BAND MAY CONTINUE AT TIMES THROUGH THURSDAY BEFORE SNOW BECOMES MORE FOCUSED ON THE SOUTHERN TIER TOWARD THE END OF THE WEEK. WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-092100- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 347 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WHILE SIGNIFICANT LAKE EFFECT SNOW WILL BE ONGOING AT TIMES EAST OF BOTH LAKE ERIE AND LAKE ONTARIO NEXT WEEK...MOST OF THE SNOW IS EXPECTED TO REMAIN OUTSIDE THE GENESEE RIVER VALLEY AND WESTERN FINGER LAKES REGIONS. HOWEVER...TRAVELERS MOVING THROUGH THE INTERSTATE SYSTEM SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-092100- JEFFERSON- 347 PM EST FRI JAN 8 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. SOUTHEAST WINDS WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY NIGHT...MAINLY NEAR THE BASE OF THE TUG HILL PLATEAU. SOUTHWEST WINDS WILL THEN DEVELOP SUNDAY AND SUNDAY NIGHT...WITH GUSTS TO 50 MPH. SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...STARTING OVER NORTHERN OSWEGO COUNTY AND SLOWLY MOVING NORTHWARD OVER THE TUG HILL PLATEAU...AN EVENTUALLY WEAKENING AS IT MOVES THROUGH WATERTOWN AND INTO THE ST LAWRENCE VALLEY. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY THROUGH THURSDAY...PRIMARILY OVER THE TUG HILL PLATEAU. THIS BAND WILL EVENTUALLY SHIFT A LITTLE SOUTHWARD AND FURTHER INTO OSWEGO COUNTY BY FRIDAY. WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-092100- LEWIS- 347 PM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. SOUTHEAST WINDS WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY NIGHT...MAINLY NEAR THE BASE OF THE TUG HILL PLATEAU. SOUTHWEST WINDS WILL THEN DEVELOP SUNDAY AND SUNDAY NIGHT...WITH GUSTS TO 50 MPH. SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM SOUTH TO NORTH ACROSS THE WESTERN PORTIONS OF THE TUG HILL PLATEAU...AN EVENTUALLY WEAKENING AS IT MOVES THROUGH WATERTOWN AND INTO THE ST LAWRENCE VALLEY. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY THROUGH THURSDAY...PRIMARILY OVER THE TUG HILL PLATEAU. THIS BAND WILL EVENTUALLY SHIFT A LITTLE SOUTHWARD AND IMPACT PRIMARILY THE SOUTHERN PORTION LEWIS COUNTY BY FRIDAY. WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-092100- OSWEGO- 347 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWEST WINDS WILL DEVELOP SUNDAY AND SUNDAY NIGHT...WITH GUSTS TO 50 MPH. SOME LAKE EFFECT BANDS ARE EXPECTED ON MONDAY...MOVING FROM SOUTH TO NORTH ACROSS THE WESTERN PORTIONS OF THE TUG HILL PLATEAU...AN EVENTUALLY WEAKENING AS IT MOVES THROUGH WATERTOWN AND INTO THE ST LAWRENCE VALLEY. WHILE SOME WEATHER RELATED IMPACTS ARE EXPECTED WITH THIS BAND...A FAR MORE IMPRESSIVE SETUP IS EXPECTED LATER TUESDAY THROUGH THURSDAY...PRIMARILY OVER THE TUG HILL PLATEAU AND NORTHERN PORTIONS OF OSWEGO COUNTY. THIS BAND WILL EVENTUALLY SHIFT A LITTLE SOUTHWARD AND IMPACT LARGER AREAS OF THE COUNTY BY FRIDAY. WHILE THE INITIAL SNOW ON MONDAY SHOULD NOT BE DOWNPLAYED...THE MIDDLE PORTION OF THE WEEK HAS THE POTENTIAL TO BECOME A HIGH IMPACT LAKE EFFECT EVENT WITH SEVERAL FEET OF SNOW POSSIBLY ACCUMULATING IN NARROW REGIONS OVER RELATIVELY SHORT PERIODS OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-092100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 347 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT ACROSS LAKES ERIE AND ONTARIO AS A STRENGTHENING AREA OF LOW PRESSURE PASSES THROUGH THE CENTRAL GREAT LAKES AND SOUTHERN ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF ZAFF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:45 AM EST | Winter Weather Advisory | BUF | Lewis | 22 hr |
| Jan 8, 3:39 PM EST | High Wind Watch | BUF | Chautauqua, Erie, Jefferson, Lewis | 21 hr |
Nearby
Freezing Rain Advisories in New York, 2016Every freezing rain advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.